Reactive arthritis induced by recurrent Clostridium difficile colitis

  • Allison Marr Iowa Methodist Medical Center, United States.
  • Ryan Mertens Iowa Methodist Medical Center, United States.
  • Darla Klug Eastman | darla.eastman@drake.edu Critical Care, Veterans’ Affairs Central Iowa Healthcare System, Drake University College of Pharmacy and Health Sciences, Des Moines, IA, United States.

Abstract

Clostridium difficile colitis is a common infection that can be difficult to resolve and may result in recurrent infections. Reactive arthritis is a rare presentation of this disease and its treatment is not well differentiated in the literature. We describe a case of reactive arthritis occurring in a patient with a history of recurrent Clostridium difficile colitis while currently receiving a taper of oral vancomycin. His arthritis symptoms resolved with corticosteroids and continued treatment with anticlostridial antibiotics.

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.
Published
2012-01-18
Info
Issue
Section
Case Reports & Letters
Keywords:
Reactive Arthritis, Clostridium difficile colitis, recurrence
Statistics
  • Abstract views: 2885

  • PDF: 586
How to Cite
Marr, A., Mertens, R., & Eastman, D. K. (2012). Reactive arthritis induced by recurrent Clostridium difficile colitis. Rheumatology Reports, 4(1), e1. https://doi.org/10.4081/rr.2012.e1